Last December a benign (3.5cm x 3cm) ovarian cyst was detected after I went to see the doctor because I had been bleeding non-stop for 6 weeks (while on the triphasic pill). The doctor told me to go off the pill for at least one cycle and to then start taking a monophasic pill, and scheduled follow up ultrasounds to see whether the cyst would shrink. I stopped taking the pill and after 4 days the bleeding stopped. After that I was blood-free for 5 logn weeks(during which a new ultrasound was done: the cyst had shrunk to 3cmx3cm), and then my period started and I started taking the monophasic pill. It has been just over 2 weeks since the day that period started (and since I've started taking the pill), and I am still bleeding.
Does anybody know how a cyst can influence one's period/bleeding while on the pill? Or any other ways in which hormones interact that can cause such long bleeding? The cyst does not hurt and does not contain blood, it's almost certainly luteal. I am 33 and don't think I'm approaching menopause yet. I also know I don't have fibroids or malignant growths in the uterus.
i just had a cyst removed.all i can tell you that even though mine made me miss my periods, cysts can cause irregular periods. you sure need to go to gyn and do a pap smear. if the pap smear comes out negative, you have to do a colposcopy. thats if you have an abnormal pap smear. but contact your gyn and maybe she can tell you if your period is longer because of your cyst. but i would do a pap smear too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.